Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Ka-young Lee 1 Article
Severe Case of Hypermagnesemia Caused by Ingesting Magnesium Containing Fertilizer
Ka-young Lee, Jin-young Yu, Nam-Jun Cho, Samel Park, Eun-young Lee, Hyo-Wook Gil
J Korean Soc Clin Toxicol. 2020;18(2):141-144.   Published online December 31, 2020
DOI: https://doi.org/10.22537/jksct.2020.18.2.141
  • 93 View
  • 4 Download
AbstractAbstract PDF
Hypermagnesemia is a rare condition that is usually iatrogenic in patients with elderly or renal failure. Severe hypermagnesemia is uncommon in patients with a normal renal function. Symptoms due to hypermagnesemia can range from mild symptoms, such as nausea, to severe symptoms, such as cardiac and respiratory arrest. This paper describes a case of a 49-year-old woman who ingested a magnesium-containing fertilizer with normal renal function. Cardiac arrest occurred eight hours after poisoning. Electrocardiography changed from a narrow QRS to a wide QRS and then to a complete atrioventricular block. Her hemodynamic state was unstable. Continuous renal replacement therapy was performed to remove magnesium from the blood, with the subsequent resolution of arrhythmia and hemodynamic stabilization. This paper reviews the pathophysiologic effects of magnesium on the cardiovascular system, clinical manifestation, and treatment of hypermagnesemia.

JKSCT : Journal of The Korean Society of Clinical Toxicology